Anonymous
Anonymous asked in Science & MathematicsMedicine · 7 months ago

Should one take Metformin twice-a-day or may I just take it once?

I would like to take two 1000mg. tablets with a meal in the evening.

4 Answers

Relevance
  • Kelly
    Lv 7
    7 months ago
    Favorite Answer

    My husband is a physician and has said taking more than 1 dose at a time can make your blood sugar drop too low.

    You should take it as prescribed.

    I take metformin myself and I don't have any issues with it, I take 500mg twice a day. A lot of people take it at night. Some people do better on the extended release. The first few weeks I took it, I got dizzy, headaches and insomnia while my body was getting used to it after that I haven't had issues.

    He also said 1000mg twice a day is quite a high starting dosage but your physician knows your case better than he does. Metformin has some pretty ugly side effects (invest in a good toilet paper) so a lower dosage is generally prescribed to start out to build tolerance to it. The most common side effect is diarrhea which is typically caused by diet.

    I don't have diabetes but I do have insulin resistance from PCOS. My blood sugar levels are normal.

    • Login to reply the answers
  • sasha
    Lv 7
    7 months ago

    Follow the directions on the package.

    • Login to reply the answers
  • SJ
    Lv 5
    7 months ago

    My doctor says the worst that can happen is diarrhea.

    • Kelly
      Lv 7
      7 months agoReport

      The worst that can happen is your blood sugars go to low while it's adjusting your insulin levels and you pass out... it's potentially fatal.

    • Login to reply the answers
  • 7 months ago

    Follow the directions on the bottle.

    • Login to reply the answers
Still have questions? Get your answers by asking now.